Hail, Cumberland
- When
- April 10, 7:15 PM CST
- Where
- Cumberland County, Neoga
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.320, -88.450
Thunderstorms fired ahead of a cold front during the afternoon hours. One of these storms produced severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Thunderstorms fired ahead of a cold front during the afternoon hours. One of these storms produced severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 10, 5:55 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 655 PM CDT THU APR 10 2008 .DISCUSSION... ISSUED 311 PM CDT THU APR 10 2008 MODELS REMAIN VERY SIMILAR WITH OVERALL PATTERN AND MASS FIELDS OUT TO 84HRS. MAIN CONCERNS THIS PACKAGE WILL BE CONVECTION TONIGHT...POTENTIAL FOR HEAVY RAINFALL...AND GUSTY WINDS THIS EVENING. CONCERNS IN THE LONG TERM INCLUDE CHANCES OF PCPN AND WARMING TREND ASSOCIATED WITH MID LEVEL PATTERN CHANGE AFTER THIS WEEKEND. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SFC WARM FRONT SITTING JUST TO THE SOUTH OF I-72 BUT IS CONTINUING TO MOVE NORTH THIS AFTERNOON. EARLIER CLOUD COVER AND PCPN HAS STABILIZED ATMOSPHERE OVER THE AREA. BEST INSTABILITY HAS NOW BEEN PUSHED WELL SOUTH OF THE AREA. STORMS HAVE CONTINUED TO DEVELOP ALONG THE MISS RIVER VLY IN SERN MO/ERN ARK. THESE STORMS WILL MOVE NORTHEAST AND CLIP PORTIONS OF SOUTHEASTERN IL THIS EVENING. ADDITIONAL STORM HAVE NOW DEVELOPED UNDER THE COLD POOL IN THE MCI AREA WHERE THE BEST LAPSE RATES ARE LOCATED AT. THESE STORMS ARE MOVING NNE AND RACE INTO IOWA THIS AFTERNOON AND INTO THIS EVENING. THE SFC LOW IN ERN KS WILL MOVE NORTHEAST INTO IOWA AND ADDITIONAL STORMS SHOULD DEVELOP ACRS PORTIONS OF MO THIS EVENING AND ADVECT INTO WEST CENTRAL ILLINOIS. WIND SHEAR DYNAMICS ARE QUITE HIGH THIS EVENING AND TOWARD MIDNIGHT...BUT INSTABILITY WILL BE LIMITED AND/OR TOO LATE. PW VALUES REMAIN AROUND 1 TO 1.5 ACRS THE AREA SO WITH ANY THUNDERSTORMS THAT MOVE INTO THE AREA...LOCALLY HEAVY RAINFALL IS POSSIBLE. THEREFORE WILL KEEP FLASH FLOOD WATCH GOING FOR NOW. LATER SHIFTS MAY DECIDE TO CANCEL EARLY IF WIDE SPREAD THUNDERSTORMS DO NOT DEVELOP AS EXPECTED. PCPN WILL DIMINISH TO CHC CATEGORY AFTER MIDNIGHT. OVERALL...STILL COULD BE SOME SEVERE WEATHER THIS EVENING AND TONIGHT BUT LIKELYHOOD HAS DIMINISHED SOME. PRIMARY THREATS WOULD BE HAIL AND WINDS. A SECONDARY SURGE OF COLDER AIR AND DYNAMICS WILL DROP INTO THE AREA TOMORROW NIGHT AND THIS WILL KEEP SHOWERY TYPE ACTIVITY OVER THE AREA THROUGH SAT NIGHT. COLDER AIR ADVECTING INTO THE AREA WILL ALSO BRING A RETURN TO SNOW SHOWERS. TOMORROW NIGHT THROUGH SAT NIGHT ARE THE BEST CHANCES TO SEE THEM. NORTHERN AREAS TOMORROW NIGHT AND THEN IN SOUTHEASTERN PARTS BY SAT NIGHT. NO ACCUMULATION IS EXPECTED WITH WARMING DURING THE DAY AND WARM GROUND TEMPS. TEMPS WILL CONT TO FALL DURING THE PERIOD AND COULD SEE TEMPS BELOW FREEZING SAT NIGHT/SUNDAY MORNING. LATER SHIFTS WILL HAVE TO SEE IF AN ADVISORY OR WARNING WILL BE NECESSARY FOR THAT TIME. LONG TERM...MONDAY THROUGH THURSDAY. MID LEVEL TROUGH IN EASTERN THIRD OF US WILL START THE PERIOD. HOWEVER...AS TROUGH AND BUILDING RIDGE TO THE WEST SHIFT EAST...SOUTHWESTERLY FLOW WILL RETURN TO THE AREA AND BRING A WARMING TREND TO THE AREA. DO NOT SEE ANY SIGNIFICANT SHORT WAVES MOVING THROUGH THE FLOW SO NO REAL CHANCES OF PCPN IN THE AREA THROUGH THE PERIOD. GUIDANCE TEMPS APPEAR TO BE IN LINE AND HAVE WARMED TEMPS BACK TO NORMAL BY TUESDAY AND CONTINUE WARMING TEMPS INTO THUR. && .AVIATION... ISSUED 653 PM CDT THU APR 10 2008 MOST OF THE TAF SITES IN CENTRAL AND EASTERN IL ARE EXPECTED TO BE BETWEEN THE STRONG CONVECTION THAT RAPIDLY DEVELOPED AND MOVED INTO WESTERN IL...AND THE LARGE AREA OF RAIN ALONG THE I-57 CORRIDOR. SOME OF THE STRONG STORMS IN WEST CENTRAL IL COULD GET CLOSE TO PIA...SO KEPT IN A TEMPO GROUP FOR T-STORMS WITH 45KT WIND GUSTS...HEAVY RAIN AND HAIL FROM 01-04Z. THE RAIN SHOULD MOVE OUT OF THE PIA AREA BY 05Z...AND THEN GIVE WAY TO VFR CONDITIONS SHORTLY THEREAFTER. UP THE I-55 CORRIDOR THE AIR IS DRIER IN THE MID LEVELS ACCORDING TO THE 00Z ILX SOUNDING. THUS...FOR SPI AND BMI SCATTERED SHOWERS WILL HANG AROUND FOR ANOTHER 3 HOURS OR SO...FOLLOWED BY VFR CIGS. BOTH DEC AND CMI ARE ON THE WESTERN EDGE OF A LARGE AREA OF SHOWERS AND ISOLATED T-STORMS IN EASTERN IL/WESTERN IN. THE RAIN WILL END IN DEC AROUND 03Z...AND IN CMI AROUND 04-05Z. AS WITH AREAS TO THE WEST...THE RAIN WILL BE FOLLOWED SHORTLY THEREAFTER BY VFR CIGS. LOWER CLOUDS ARE EXPECTED TO RETURN TO THE AREA DURING THE DAY FRIDAY AS THE STORM SYSTEM MOVES TOWARD NE IOWA AND SRN WISCONSIN. MVFR CIGS WILL MOVE INTO THE AREA DURING THE AFTERNOON AND PERSIST INTO THE EVENING. MILLER && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ILZ027>031-036>038- 040>057-061>063-066>068-071>073. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 233 PM CDT THU APR 10 2008 ILZ027>031-036-037-040-041-047-049-050-111200- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 233 PM CDT THU APR 10 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR INTERESTS ALONG THE ILLINOIS RIVER...FROM HAVANA TO BEARDSTOWN AND AREAS SOUTH...MINOR RIVER FLOODING IS EXPECTED TO CONTINUE. ANOTHER ROUND OF THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE THIS EVENING WITH UP TO A HALF INCH OF RAIN THAT COULD CAUSE FLOODING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL...WITH ISOLATED TORNADOES POSSIBLE. THE THREAT FOR SEVERE WEATHER AND HEAVY RAIN WILL GRADUALLY SHIFT OUT OF THE AREA AFTER MIDNIGHT TONIGHT. WINDY CONDITIONS WILL PREVAIL INTO THIS EVENING. EXPECT SOUTHEAST WINDS OF 20 TO 30 MPH AND GUSTS OF 30 TO 45 MPH TO TURN SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WITH THE HALF TO 1 INCH OF RAIN THAT FELL TODAY AND THE EXPECTED HALF INCH OF RAIN ALONG THE ILLINOIS RIVER THROUGH MIDNIGHT... SIGNIFICANT RISES CAN BE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FROM 5 TO 11 PM. ILZ038-042>046-048-051>057-061-111200- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 233 PM CDT THU APR 10 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR INTERESTS ALONG THE ILLINOIS RIVER...FROM HAVANA TO BEARDSTOWN AND AREAS SOUTH...MINOR RIVER FLOODING IS EXPECTED TO CONTINUE. ANOTHER ROUND OF THUNDERSTORMS AND HEAVY RAINFALL AROUND A HALF INCH WILL BE POSSIBLE THIS EVENING WHICH COULD CAUSE FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...WITH ISOLATED TORNADOES POSSIBLE. THE THREAT FOR SEVERE WEATHER AND HEAVY RAIN WILL GRADUALLY SHIFT OUT OF THE AREA AFTER MIDNIGHT TONIGHT. WINDY CONDITIONS WILL PREVAIL INTO THIS EVENING. EXPECT SOUTHEAST WINDS OF 20 TO 30 MPH AND GUSTS OF 30 TO 45 MPH TO TURN SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FROM 6 PM TO MIDNIGHT. ILZ062-063-066>068-071>073-111200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 233 PM CDT THU APR 10 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. LARGE HAIL...DAMAGING WINDS AND POSSIBLY A FEW TORNADOES WILL BE POSSIBLE. IN ADDITION...A FEW OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. AN ADDITIONAL HALF TO 1 INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS IS EXPECTED THROUGH TONIGHT. THE THREAT FOR SEVERE WEATHER AND HEAVY RAIN WILL DIMINISH OVERNIGHT. WINDY CONDITIONS WILL PREVAIL INTO THIS EVENING. EXPECT SOUTHEAST WINDS OF 20 TO 30 MPH AND GUSTS OF 30 TO 45 MPH TO TURN SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCAL INTERESTS SHOULD MONITOR AREA RIVERS AND STREAMS AS THE EXPECTED HEAVY RAINFALL WILL PRODUCE SIGNIFICANT RISES INTO AT LEAST THE START OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FROM 5 PM UNTIL MIDNIGHT. HUETTL
The Lincoln radar (KILX), 119 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96051.